U.S. doctors online nowAsk doctors free
VA
A female asked:

Iud mirena 3yrs.had a period for 4 days last 2 days were brown blood.the next passed a blood clot.then had light red spotting.had intercourse my partner said something hurt the head of his penis went to pee and light red blood when i wiped..and answers?

1 doctor answer3 doctors weighed in
Dr. Mary David
Specializes in Obstetrics and Gynecology
Exam: It is possible that your IUD has shifted but an exam would be necessary in order to know for sure and would be an opportunity to look for other causes if this isn't the reason you are having the bleeding and your partner had pain in his penis with intercourse. Hope this helps.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 25-year-old female asked:
On mirena (levonorgestrel) iud for 4 years. sexually active w/ fiance. no period/spotting since starting iud. had sex 3 days ago. now pink when wiping after urination?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Schedule IUD check: Bleeding on Mirena (levonorgestrel) is highly variable. Most bleed and spot for the first few weeks and then periods dramatically lighten with 50% not... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
Hello, I had mirena (levonorgestrel) IUD removed 3 days ago. I am now spotting bright red blood. Is this spotting, period, or removal bleeding? We are TTC.
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
A little patience: You had your IUD removed 3 days ago. It make your body a few weeks to adjust. Track your cycle over the next few months and if they do not normalize t... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
I was wondering if my short term steroid (prednisone) would effect my mirena iud. also taking Eliquis for blood clots and amoxicillin for ear infectio
Dr. James Ferguson
Pediatrics 48 years experience
No: The med is a cousin to a stress hormone you make daily. In usual doses it will not interfere with the BC pill or your other meds.
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
Spotting bright red blood few days after mirena (levonorgestrel) removed. Period or spotting from removal?
Dr. Heather Pearson Chauhan
Obstetrics & Gynecology 23 years experience
Could be either: Could be either. Just watch it initially.
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
On the mirena (levonorgestrel) IUD for two months now and i've been getting bad cramps and black/brown blood usually after the pain and lots of small clots. Normal?
Dr. Denard Fobbs
Gynecology 47 years experience
Reevaluate IUD: Your symptoms are not entirely normal . You should see your gyn and be reevaluated, both pelvic and iud placement. Of course; infection should be rule... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 28, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.